Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 22, 2019, 5:09 PM CDT for Lafayette County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 22, 2019, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WGUS54 KMEG 222209
FFWMEG
MSC071-230015-
/O.NEW.KMEG.FF.W.0031.190622T2209Z-190623T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
509 PM CDT Sat Jun 22 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Lafayette County in northwestern Mississippi...
* Until 715 PM CDT.
* At 509 PM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain in the next 30 minutes.
* Some locations that will experience flooding include...
Cambridge, Keel and Burt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3448 8945 3452 8938 3452 8934 3453 8933
3451 8930 3452 8929 3451 8929 3451 8927
3450 8926 3450 8925 3436 8925 3432 8934
$$
AC31 follow-up statement
504
WGUS74 KMEG 230005
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
705 PM CDT Sat Jun 22 2019
MSC071-230015-
/O.EXP.KMEG.FF.W.0031.000000T0000Z-190623T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette MS-
705 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAFAYETTE COUNTY WILL
EXPIRE AT 715 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3448 8945 3452 8938 3452 8934 3453 8933
3451 8930 3452 8929 3451 8929 3451 8927
3450 8926 3450 8925 3436 8925 3432 8934
$$
LAT...LON 3448 8945 3452 8938 3452 8934 3453 8933
3451 8930 3452 8929 3451 8929 3451 8927
3450 8926 3450 8925 3436 8925 3432 8934
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:20 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 2:20 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
220 PM CDT Sat Jun 22 2019
.DISCUSSION...
Storms are scattering across the region this afternoon. High
cape/low shear environment with many of the storms pulsing. The
limping along complex over MO/KY is slowly entering our area. There
is concern that as this complex churns south into a favorable
environment that more widespread damaging winds could occur through
this evening.
Models are consistent with a change in the pattern beginning Sunday
night as a cold front approaches the area in association with a
fairly vigorous, for late June, shortwave moving through the Central
US. Thunderstorms are expected regionwide as this front moves
through the area beginning Sunday night through Monday. The best
forcing with this system is farther north, however with the
airmass in place there is plenty of instability, so expect strong
to severe thunderstorms with damaging wind as the main threat.
Thereafter, precipitation will be hit and miss and generally
diurnally driven as temperatures cool to a bit below average.
Although a surface ridge is evident through much of next week the
upper flow has relatively low heights which contribute to favorable
lapse rates rates for late day convection as the core of the upper
ridge remains over the intermountain west.
Belles
&&
.AVIATION...
/18z TAFs/
Scattered convection is developing along/south of I-40 this
afternoon and additional develop is expected farther north along a
remnant outflow boundary. Thus, VCTS was included at all terminals
this afternoon and may need to be extended a bit into the evening
as a convective complex over MO moves to the southeast. Generally
VFR conditions are anticipated outside of convection with
southwest winds at 8-14 kts, gusting near 20 kts at times.
Additional storms may be an issue Sunday afternoon, but confidence
is low pending the evolution of this afternoon's convection. Also
wouldn't be surprised to see some brief MVFR ceilings Sunday
morning as daytime heating commences.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Cross-Lee AR-
Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-Quitman-
Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Jun 22, 3:15 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 315 PM CDT Sat Jun 22 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 315 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat Advisory for portions of the Mid-South, mainly south and west of Memphis until 7 pm. An area north and east of a line from Paragould, Arkansas, to Tupelo, Mississippi, will have a slight risk for severe weather into tonight. Damaging Wind is the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday may have strong to severe storms, mainly west of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TLSJr/JEB
In the hours before
Special weather statement, Jun 22, 4:52 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
452 PM CDT Sat Jun 22 2019
MSZ002-013>015-222215-
Lafayette MS-Pontotoc MS-Marshall MS-Union MS-
452 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Northeastern Lafayette County in northwestern Mississippi...
Northwestern Pontotoc County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Western Union County in northeastern Mississippi...
At 452 PM CDT...a strong thunderstorm producing heavy rain was
located near Cambridge, or 7 miles northeast of Oxford, moving
southeast at 15 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Lafayette...northwestern Pontotoc...
southeastern Marshall and western Union Counties should monitor this
storm closely.
LAT...LON 3425 8941 3440 8962 3465 8933 3463 8930
3458 8930 3458 8925 3460 8925 3460 8924
3447 8902 3421 8912
TIME...MOT...LOC 2152Z 296DEG 12KT 3441 8942
SGWSpecial weather statement, Jun 22, 4:57 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
457 PM CDT Sat Jun 22 2019
TNZ053-090>092-222245-
Hardeman TN-Chester TN-McNairy TN-Hardin TN-
457 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northeastern Hardeman County in western Tennessee...
Southwestern Chester County in western Tennessee...
Northern McNairy County in western Tennessee...
West central Hardin County in western Tennessee...
At 456 PM CDT...strong thunderstorms were producing dime size hail
and winds to 50 mph was located along a line extending from near
Adamsville to near Masseyville to near Silerton. These storms were
nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with these thunderstorms.
People in northeastern Hardeman...southwestern Chester...northern
McNairy and west central Hardin Counties should monitor this storm
closely.
LAT...LON 3519 8823 3521 8885 3536 8889 3537 8868
3535 8836
TIME...MOT...LOC 2156Z 288DEG 3KT 3529 8843 3531 8863 3531 8881Special weather statement, Jun 22, 5:00 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Memphis TN 500 PM CDT Sat Jun 22 2019 TNZ048>050-222230- Tipton TN-Lauderdale TN-Haywood TN- 500 PM CDT Sat Jun 22 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT FOR... Northeastern Tipton County in western Tennessee... Southern Lauderdale County in western Tennessee... West central Haywood County in western Tennessee... At 500 PM CDT...strong thunderstorms were producing dime size hail or and winds to 45 mph was located along a line extending from near Nutbush to near Fort Pillow State Park. Movement was east at 15 mph. Very heavy rain is also possible with these thunderstorms. People in northeastern Tipton...southern Lauderdale and west central Haywood Counties should monitor this storm closely. LAT...LON 3555 8940 3554 8978 3569 8983 3569 8943 TIME...MOT...LOC 2200Z 281DEG 15KT 3564 8946 3560 8982
Special weather statement, Jun 22, 5:01 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
501 PM CDT Sat Jun 22 2019
MSZ001-008-222230-
DeSoto MS-Tate MS-
501 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
South central DeSoto County in northwestern Mississippi...
Central Tate County in northwestern Mississippi...
At 501 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Coldwater, or 7 miles south of Hernando,
moving east at 10 mph.
People in south central DeSoto and central Tate Counties should
monitor this storm closely.
LAT...LON 3478 9006 3477 8972 3468 8972 3455 8980
3455 8984 3469 9013
TIME...MOT...LOC 2201Z 271DEG 8KT 3472 9004
SGWSpecial weather statement, Jun 22, 5:06 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Memphis TN 506 PM CDT Sat Jun 22 2019 TNZ088-089-222245- Fayette TN-Shelby TN- 506 PM CDT Sat Jun 22 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... West central Fayette County in western Tennessee... East central Shelby County in western Tennessee... At 506 PM CDT...a strong thunderstorm producing dime size hail and winds to 50 mph was located over Lakeland, or near Bartlett, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in west central Fayette and east central Shelby Counties should monitor this storm closely. LAT...LON 3513 8984 3525 8987 3534 8960 3510 8958 TIME...MOT...LOC 2206Z 252DEG 12KT 3522 8976
Special weather statement, Jun 22, 5:07 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
507 PM CDT Sat Jun 22 2019
MSZ005-006-222245-
Tishomingo MS-Alcorn MS-
507 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Central Tishomingo County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
At 507 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Leedy, or 9 miles west of Iuka, moving east
at 10 mph.
People in central Tishomingo and southeastern Alcorn Counties should
monitor this storm closely.
LAT...LON 3471 8812 3467 8813 3473 8833 3474 8833
3474 8835 3476 8835 3476 8843 3489 8842
3492 8816 3491 8814 3490 8811
TIME...MOT...LOC 2207Z 271DEG 8KT 3482 8836
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:09 PM CDT | Special Weather Statement | MEG | DeSoto | 36 min |
| Jun 22, 12:17 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 43 min |
| Jun 22, 12:36 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Yalobusha | 90 min |
| Jun 22, 1:00 AM CDT | Special Weather Statement | MEG | Chickasaw | 45 min |
| Jun 22, 4:29 AM CDT | Heat Advisory | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 15 hr |
| Jun 22, 11:48 AM CDT | River Flood Warning | MEG | DeSoto | 16 days |
| Jun 22, 12:35 PM CDT | Special Weather Statement | MEG | Prentiss | 25 min |
| Jun 22, 1:41 PM CDT | Special Weather Statement | MEG | Marshall | 34 min |
| Jun 22, 2:09 PM CDT | Special Weather Statement | MEG | Union | 36 min |
| Jun 22, 2:50 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc, Union | 25 min |
| Jun 22, 3:12 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc | 33 min |
| Jun 22, 3:43 PM CDT | Special Weather Statement | MEG | Monroe | 47 min |
| Jun 22, 3:59 PM CDT | Special Weather Statement | MEG | Union | 46 min |
| Jun 22, 4:17 PM CDT | Special Weather Statement | MEG | Marshall | 28 min |
| Jun 22, 4:43 PM CDT | Special Weather Statement | MEG | Monroe | 47 min |
| Jun 22, 4:48 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall | 117 min |
| Jun 22, 4:50 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 40 min |
| Jun 22, 4:52 PM CDT | Special Weather Statement | MEG | Lafayette | 23 min |
| Jun 22, 5:01 PM CDT | Special Weather Statement | MEG | Tate | 29 min |
| Jun 22, 5:07 PM CDT | Special Weather Statement | MEG | Tishomingo | 38 min |
| Jun 22, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Pontotoc, Union | 34 min |
| Jun 22, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 26 min |
| Jun 22, 5:49 PM CDT | Special Weather Statement | MEG | Alcorn | 41 min |
| Jun 22, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 43 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.